MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number MC2-5570S
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a revision procedure was performed due to the contralateral rod failing to distract.It was noted that there was a locking pin failure as the distraction rod moves freely.
 
Additional Manufacturer Narrative
The product was returned to the manufacturer and the device evaluation findings are not yet available.A root cause was unable to be determined with the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The device was returned for evaluation, although there was no reported failure of the rod.It was removed due to the contralateral rod failing to distract.Visual inspection of the rod was conducted, and it was observed that there was debris at the junction of the housing tube and the distraction rod.Upon physical inspection of the distraction rod, it was discovered to move freely.Scoring was observed on the distraction rod which corresponds to periodic distractions.No other markings were observed on the rod housing tube.To perform a thorough evaluation of the device, the rod was sectioned.It was observed that the lead screw had separated from the magnet assembly.The same x-rays also showed that the bearing had broken and that the retaining clip was pulled out from the clip groove.Functional testing was attempted, however, it failed to distract due to the broken pin.The complaint for locking pin failure has been confirmed.It is highly likely that the pin broke due to the bearing seizing.The x-rays clearly depict a broken bearing.As the bearing sees more friction due to internal debris, it locks up and will ultimately break if enough torque is applied.This same torque possibly was the cause of the pin break.It cannot be known, but it is possible that there was an interaction between the two rods.It is possible that if the other rod (lot 9052209) failed to distract, it may have caused the failure of this rod.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19798287
Report Number3006179046-2024-00143
Device Sequence Number4145052
Product Code PGN
UDI-Device Identifier00812258022648
UDI-Public812258022648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5570S
Device Lot Number9060309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown